MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLAIR ENDOVASCULAR STENT GRAFT
Catalog Number FAS08040
Medical Device Problem Codes Leak/Splash (1354); Activation Failure (3270)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device is not available for return.The investigation is currently underway.
 
Event or Problem Description
It was reported that post deployment, the endovascular stent graft allegedly did not fully expand from the proximal end; therefore, another stent was used and placed inside the first stent graft successfully expanded it.It was further reported that under fluoroscopy, the health care provider (hcp) allegedly observed contrast exiting from the proximal end of the stent.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Visual inspection: the sample was not returned; therefore, visual inspection could not be performed.Functional/performance evaluation: the sample was not returned; therefore, functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was not returned.Images and medical records were not provided.The investigation was inconclusive for the stent graft failing to expand upon deployment and any leak associated with the stent graft.Based upon the available information, the definitive root cause was unknown.Labeling review: the current ifu (instructions for use) state: indication for use: the flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Precautions: the safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.During deployment of the stent graft, the entire length of the delivery system should be kept as straight as possible in order to mitigate the potential for distal stent graft misplacement.After full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.Stent graft dislodgement has been reported during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences.In case of placement of two stent grafts (overlap), use the same device diameter in both cases.If a flared device is used to overlap, do not deploy the flared end inside the first stent graft.Ensure a minimum 10 mm overlap of the devices.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Visual inspection: the sample was not returned; therefore, visual inspection could not be performed.Functional/performance evaluation: the sample was not returned; therefore, functional/performance evaluation could not be performed.Medical records review: medical records were not provided; therefore, a review could not be performed.Image/photo review: images/photos were not provided; therefore, a review could not be performed.Conclusion: the device was not returned.Images and medical records were not provided.The investigation was inconclusive for the stent graft failing to expand upon deployment and any leak associated with the stent graft.Based upon the available information, the definitive root cause was unknown.Labeling review: the current ifu (instructions for use) state: indication for use: the flair endovascular stent graft is indicated for use in the treatment at the venous anastomosis of eptfe or other synthetic arteriovenous (av) access grafts.Warnings: the stent graft (implant) cannot be repositioned after total or partial deployment.Once partially or fully deployed, the flair endovascular stent graft cannot be retracted or remounted onto the delivery system.Device removal after deployment can only be done with a surgical approach.Precautions: the safety and effectiveness of this device have not been established when used around a tight bend in a looped av graft.It is recommended to access the av graft at the venous side of the av graft or at the apex.Careful attention should be paid to ensure the device is appropriately sized to the actual graft diameter, taking into account any change to the stated graft diameter that may have resulted from previous interventions.The appropriate length device(s) should be selected so that the stent graft extends beyond the stenosis into at least 10 mm of the non-diseased graft towards the arterial inflow and into the non-diseased vein approximately 10 mm beyond the stenosis.During deployment of the stent graft, the entire length of the delivery system should be kept as straight as possible in order to mitigate the potential for distal stent graft misplacement.After full stent graft deployment, wait a few seconds to allow for complete device expansion before removing the delivery system over the guidewire.Stent graft dislodgement has been reported during removal of the delivery system; therefore, careful attention should be paid during this portion of the procedure to prevent such occurrences.In case of placement of two stent grafts (overlap), use the same device diameter in both cases.If a flared device is used to overlap, do not deploy the flared end inside the first stent graft.Ensure a minimum 10 mm overlap of the devices.Potential complications and adverse events: stent graft specific events that could be associated with clinical complications include stent graft misplacement, stent graft migration, stent graft fracture, stent graft kinking, insufficient stent graft expansion and stent graft embolism the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description

Brand Name
FLAIR ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6172642
Report Number2020394-2016-01171
Device Sequence Number10945197
Product Code MIH
UDI-Device Identifier04049519008981
UDI-Public(01)04049519008981(17)181106(10)ANZK0730
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P060002/S002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2018
Device Catalogue NumberFAS08040
Device Lot NumberANZK0730
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/18/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/13/2016
Supplement Report FDA Received Date01/05/2017
01/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR